Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 3, NWS San Angelo, TX

February 23, 200724 counties in Texas

NWS San Angelo, TX issued this red flag warning at Feb 23, 2007, 1:19 PM CST for 24 counties in Texas. It took effect at Feb 24, 2007, 8:00 AM CST. It was in force for 11 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 23, 2007, 1:19 PM CST (19:19 UTC)
In effect from
Feb 24, 2007, 8:00 AM CST
Expired
Feb 24, 2007, 7:00 PM CST
In force
11 hr
Issued by
NWS San Angelo, TX
All 24 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 11:45 AM CSTNON-TSTM WND DMGBrady, TXMETAL ROOF BLOWN OFF OF A STRIP MALL IN DOWNTOWN BRADY.
Feb 24, 11:50 AM CSTNON-TSTM WND DMGBrady, TXONE CHURCH AND TWO HOMES HAVE LOST THEIR ROOFS.
Feb 24, 12:07 PM CSTNON-TSTM WND DMGOzona, TXONE ROOF BLOWN OFF OF A HOUSE. TWO ADDITIONAL ROOFS DAMAGED. LARGE SIGN IS LEANING OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1326 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KSJT 231919
RFWSJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
119 PM CST FRI FEB 23 2007

...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING...

.AN UPPER LEVEL STORM SYSTEM WILL PUSH A DRY LINE THROUGH ALL OF
WEST CENTRAL TEXAS SATURDAY MORNING. THIS DRIER AIR WILL RESULT
IN RELATIVE HUMIDITIES RANGING FROM 10 TO 20 PERCENT THROUGH MOST
OF THE DAY SATURDAY. STRONG SUSTAINED 20 FOOT WEST WINDS OF 25 TO
AS HIGH AS 45 MPH WILL COMBINE WITH THE DRY AIR TO CREATE
DANGEROUS FIRE WEATHER CONDITIONS. WITH VERY DRY FUELS...RAPID
FIRE GROWTH AND BEHAVIOR IS LIKELY.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-241200-
/O.UPG.KSJT.FW.A.0001.070224T1500Z-070225T0100Z/
/O.NEW.KSJT.FW.W.0003.070224T1400Z-070225T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
119 PM CST FRI FEB 23 2007

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 7 PM CST SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

STRONG WEST WINDS ARE EXPECTED SATURDAY ACROSS WEST CENTRAL TEXAS. 
WINDS OF 25 TO 45 MPH...WITH GUSTS OVER 50 MPH WILL BE LIKELY BY
SATURDAY AFTERNOON. RELATIVE HUMIDITY LEVELS WILL FALL INTO THE
TEENS BY THE AFTERNOON. THESE DRY AND WINDY CONDITIONS WILL ALLOW
ANY WILDFIRES TO SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KSJT 241056
RFWSJT

RED FLAG WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
456 AM CST SAT FEB 24 2007

...RED FLAG WARNING IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

.AN UPPER LEVEL STORM SYSTEM WILL PUSH A DRY LINE THROUGH ALL OF WEST
CENTRAL TEXAS EARLY THIS MORNING. THIS DRIER AIR WILL RESULT IN
RELATIVE HUMIDITIES RANGING FROM 10 TO 20 PERCENT THROUGH MOST OF THE
DAY TODAY. STRONG SUSTAINED 20 FOOT WEST WINDS OF 25 TO AS HIGH AS
45 MPH WILL COMBINE WITH THE DRY AIR TO CREATE DANGEROUS FIRE WEATHER
CONDITIONS. WITH VERY DRY FUELS...RAPID FIRE GROWTH AND BEHAVIOR
IS LIKELY.

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-250100-
/O.CON.KSJT.FW.W.0003.070224T1400Z-070225T0100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
456 AM CST SAT FEB 24 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
7 PM CST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
7 PM CST THIS EVENING. 

STRONG WEST WINDS ARE EXPECTED SATURDAY ACROSS WEST CENTRAL
TEXAS. WINDS OF 25 TO 45 MPH...WITH GUSTS OVER 50 MPH WILL BE
LIKELY BY SATURDAY AFTERNOON. RELATIVE HUMIDITY LEVELS WILL FALL
INTO THE TEENS BY THE AFTERNOON. THESE DRY AND WINDY CONDITIONS
WILL ALLOW ANY WILDFIRES TO SPREAD RAPIDLY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

11

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 23, 11:48 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Feb 23, 11:48 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1148 AM CST FRI FEB 23 2007

.UPDATE...
STILL WIDESPREAD LOW CLOUDS ACROSS WEST CENTRAL TEXAS. DRYLINE
LOCATED FROM NEAR A KAMA-KLBB-KHOB-KFST LINE. SURFACE DEWPOINTS IN
THE MID TO UPPER 50S ACROSS WEST CENTRAL TEXAS. THE LATEST SPC
DAY1 OUTLOOK STILL HAS A MODERATE RISK FOR SEVERE STORMS ACROSS
HASKELL AND THROCKMORTON COUNTIES...AND A SLIGHT RISK ACROSS THE
REMAINDER OF THE BIG COUNTRY...NORTHERN HEARTLAND AND NORTHERN
CONCHO VALLEY. CURRENT FORECAST LOOKS GOOD...AND WILL MAKE NO
CHANGES.

&&

.PREV DISCUSSION... /ISSUED 1129 AM CST FRI FEB 23 2007/

AVIATION...
WIDESPREAD MVFR CIGS OF BKN-OVC010-020 ACROSS WEST CENTRAL TEXAS
LATE THIS MORNING. THE MVFR CIGS SHOULD CONTINUE ACROSS MUCH OF
THE AREA TODAY AND MUCH OF TONIGHT...HOWEVER SOME BREAKS IN THE
LOW CIGS ARE EXPECTED ACROSS THE WESTERN SECTIONS LATER THIS
AFTERNOON AND EVENING. LOW LEVEL SOUTHERLY FLOW WILL CONTINUE
AHEAD OF A DRYLINE. THE DRYLINE WILL ADVANCE EAST ACROSS WEST
CENTRAL TEXAS TONIGHT...WITH SCT TSTMS DEVELOPING MAINLY EAST OF A
SWEETWATER TO SAN ANGELO TO SONORA LINE. ALSO...A FEW STORMS MAY
BE SEVERE. STRONG SURFACE WEST WINDS OF 25 TO 35 KNOTS WITH GUSTS
TO 40 KNOTS ARE EXPECTED AFTER 24/12Z.  21

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 73  51  66  34 /  20  40   0   0
SAN ANGELO 	 74  52  67  33 /  20  20   0   0
JUNCTION 	 72  56  70  32 /  20  20  10   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR COKE-
COLEMAN-CONCHO-HASKELL-JONES-NOLAN-RUNNELS-TAYLOR-TOM GREEN.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-
HASKELL-IRION-JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-
SAN SABA-SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-
THROCKMORTON-TOM GREEN.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR CALLAHAN-COKE-COLEMAN-CONCHO-FISHER-HASKELL-IRION-JONES-
NOLAN-RUNNELS-SHACKELFORD-STERLING-TAYLOR-THROCKMORTON-TOM GREEN.

&&
Hazardous weather outlook, Feb 23, 6:24 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
624 AM CST FRI FEB 23 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-241230-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
624 AM CST FRI FEB 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE STORMS ARE POSSIBLE TONIGHT...AS THUNDERSTORMS
DEVELOP ALONG A DRYLINE IN WEST CENTRAL TEXAS THIS EVENING...THEN
MOVE RAPIDLY EAST. THERE IS A SLIGHT RISK OF SEVERE STORMS ALONG
AND NORTH OF A STERLING CITY...SAN ANGELO TO JUNCTION LINE. THE
SEVERE THUNDERSTORMS RISK INCREASES TO MODERATE IN NORTHWEST
TEXAS... AND INCLUDES HASKELL AND THROCKMORTON COUNTIES.

DAMAGING WINDS AND VERY HAIL ARE THE MAIN THREAT. THERE IS ALSO
A THREAT FOR ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY WINDY AND DRY CONDITIONS WILL PREVAIL SATURDAY AS A SURFACE
LOW IN THE PANHANDLE MOVES NORTHEAST. HIGH WIND WATCHES ARE IN
EFFECT FOR THE BIG COUNTRY AND CONCHO VALLEY...FOR WIND GUSTS OF
50 TO 55 MPH. STRONG WINDS COMBINED WITH DRY DESERT AIR WILL ALSO
POSE EXTREME FIRE WEATHER DANGER...AND FIRE WEATHER WATCHES ARE
IN EFFECT SATURDAY FOR ALL OF WEST CENTRAL TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY NIGHT.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 4:32 AM CSTLake Wind AdvisorySJTCoke, Coleman, Concho, Haskell, Jones, Nolan and 3 more13 hr
Feb 23, 3:18 PM CSTHigh Wind WarningSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more28 hr
Feb 23, 3:18 PM CSTLake Wind AdvisorySJTConcho, Crockett, Irion, Kimble, McCulloch, Mason and 5 more4 hr
Feb 23, 3:18 PM CSTWind AdvisorySJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more18 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.